Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Heyoo

is Accutane a good fit? I get mixed-messages from every doctor

Recommended Posts

I am a 23-year old female. I need some advice! :) I had a few zits in high school but didn't develop acne until college. I've tried differin, tazarac, benzoyl peroxide gels, clynomicin, tea tree oil washes, and was on mynocycline for two years. The mynocycline cleared up my backne and my face was pretty stable until I stopped responding to it during my second year. I quit take the oral antibiotics a year ago and started taking birth control--two different types (Lo-Estrin 24 FE and Cryselle) which has kept backne off my my face is still a mess (chin/jaw/all that). At any moment I have at least four cysts, sometimes up to eight, and some tiny pimples around my chin. The acne is on my chin, above my mouth/under my nose and sometimes on my jaw-line. I've heard this is a 'hormonal area' but am curious if that is true considering their is no pattern to when my acne is better or worse and that birth control hasn't done a thing. (I have irregular periods my whole life). Also, I have lots of blackheads on my cheeks and my forehead is bumpy but not cystic-- has some white heads and a few (like two) nodules. The chin stuff is really emotionally difficult--I feel so ugly and it makes not want to go out. I am curious about starting Yasmin? Also, my dermo said accutane might be worth it? I was thinking of trying to take both Yasmin and accutane(well, one of generic brands that is still available now) as a way to sort of clear out everything and then keep any hormonal stuff in check. I am so frustrated and just want to feel confident and good about myself. I'd appreciate any of your stories/advice, thanks! ps. I have an appt with my dermo next week...thanks y'alls

Share this post


Link to post
Share on other sites

Moved to the Accutane Posts board.

Please read the board descriptions before posting. The Announcements And Feedback board's description says it's for "Technical issues on the boards. To have an acne related question answered, make sure to post in one of the other forums below.".

Share this post


Link to post
Share on other sites

Accutane really only seems the only way to go. If nothing else helps, then yes, go on it. Sure - it's a pain in the ass, but if acne starts messing with your social life and self-esteem, it's totally worth it.

Share this post


Link to post
Share on other sites

You could try something else and still see if that is the best approach. If it's really severe, and nothing else is working, then Accutane might be your only hope for possible recovery. Would you rather have a few side-effects and clear skin? Or have bad skin and self-esteem problems? I'd rather take the first approach. I was on Accutane and it changed my life for the better.

Share this post


Link to post
Share on other sites

Thanks for the advice. yeah, it's just nice to hear from other people like y'all and what others think. I think accutane might be the best route but I just want to know if hormonal acne is also something that accutane can cut back on--if what I have is hormonal--the doctors don't give me input. Also, sorry for posting this in the wrong message board and thanks for letting me know.

Share this post


Link to post
Share on other sites

well, your case kind of sounds like mine, except im 19 now, i was on benzaclin, differin, evoclin, and retin-a..and they all did small amounts of work, but now im done my 2nd month of accutane and i improved alot. i would say you should recomend it, since your a female and at the age where acne might start to scar. the only bad side affects i got is chap lips. i dont think the medicene makes you depressed, i just think its the bad breakouts it gives you

Share this post


Link to post
Share on other sites

Your situation sounds a lot like mine was before I started taking Accutane a month ago. I'm already seeing results when nothing else worked before.

If nothing else has worked for you, and your acne is affecting your self-esteem, I would recommend Accutane. The side effects can be unpleasant, but there's a good chance that your skin will clear up completely. If your dermatologist recommended it, I say go for it! You'll find lots of support on these boards. :)

Best of luck!

Share this post


Link to post
Share on other sites

Before I took accutane, I tried nearly everything under the sun with no results. All acne medications I tried were a waste of time and money -- plus, the acne comes back if you stop using the "medicine". At least for my acne. Accutane was definitely a good fit for me, because nothing else worked. :)

Share this post


Link to post
Share on other sites

I also tried a lot of acne medications in the past and nothing worked as well as accutane. I also have tried antibiotics in the past and once you stop taking or acne becomes resistant to it you will break out really bad which happened to me.

I took accutane 2 years ago and never looked back, I'm 95% acne free except the occasional zit. I say if you are getting cysts, you should definitely go on accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×